Have been on injections since May and did find that swelling in ankles/fingers occurred; but also wondering about DRY COUGH? Just get the dryness in back of throat and have to cough, cough. Does anyone else notice this? (inject once weekly) Thank you
Tocilizimab (TCZ) side effects?: Have been on... - PMRGCAuk
Are you sure it isn't Covid? Sorry, but it does have to be high on the list for a persistent cough.
Can you have COVID for 7 months? Did lost sense of Taste (not smell) Nov 2019 before GCA diagnosis. Guess body just responding to all these changes. Have never taken any medication prior to PMR & GCA.
No - but you hadn't said that!
You're right, sorry. This dry tickle just seems so useless as it is unproductive in that it just causes an annoying cough-cough throughout the day. Interesting and reassuring to hear that others have experienced the same with TCZ. Do appreciate hearing all the comments. Thanks
It COULD just as well be the GCA - even with PMR I have had the feeling I have a bronchitis and a tickly cough and that has continued all the way through, sometimes worse, sometimes better. But nothing to be identified ...
You know, it is always reassuring to hear that others enjoy (???) the same ailments as such; actually my Rheumy did comment that often it is the disease which leads to side effects. Guess we're learning that but do appreciate you sharing your thoughts. Happy "Lockdown" and even better Christmas.
I am on Tocilizumab and a dry cough is on the list of common side effects. However, as PMRPro advises, have a COVID Test just to be sure that this particular persistent cough is not a harbinger of something serious. I don’t feel great on Tocilizumab but my Rheumatologist thinks it is the GCA. No cough, but creepy skin and a blocked nose.
I have had a sore throat and post nasal drip since I went on prednisone in October 2018. Started tocilizmab in November. Sore throat comes and goes. But no cough. Still have post nasal drip which is annoying.
Feel enormous fatigue. No energy to do anything besides swim 3x a week. Drat.
You do 3x as much as I do. 🏊♀️Brilliant!
Yep. Forgot about the post nasal drip!! Just as annoying as the throat clearing. Many thanks for response.
Good Day. Don't know if you saw my comment but Doctor says it is side effect of TCZ; so will also follow up with same question to Rheumy next week as she is very up on latest. If no different, then will leave it be.
Jane's beaten me to it by confirming that a cough is a 'very common' or 'common' side effect of Tocilizumab. I've been on it for nearly 9 months and I've had to clear my throat quite often. I've no fever or loss of taste or smell, so I don't believe I've had Covid-19 for the whole 9 months. I've been for various tests (not CV-19) during that time and had my temperature taken at the GPs and hospital and it's always been normal.
Let us know how you get on if you decide to have a test.
I went for a covid test in July as I had the sore throat and felt awful. Negative.
That's comforting to hear; I did lose my TASTE only but in Nov 2019 prior to GCA diagnosis so not likely COVID! You are right on about "clearing throat" which makes me so crabby: on and on it seems. Thought it was old age, but hadn't happened before TCZ. So thank you for responding. Happy Christmas to all!
I have had a dry cough throughout taking the higher doses of Pred - so much so that I was sent for a chest X-ray - which was clear.
Now that I am back on higher doses of Pred after a couple of years, my cough has returned - another clear chest X-ray result!
A friend of mine with PMR has the same problem.
I not sure if this helps anything but thought I would throw this in the pot!!
Been on Actemra since 2019 not had cough,get headache and when i first started i had terrible itch even in throat and heart rate was quicker to.They put me on lower dose and been ok,do feel bit tired after injection.xx
Hi, yes I always had a little cough on the day after the injection and the following day, then very occasionally until next injection. It went away after stopping Tocilizumab .😀
Not what you're looking for?
You may also like...
Have been on TCZ 14mos. Initially had some swelling in ankles/feet; for the last 6mos have had...
and still on weekly injections of TCZ. During the first weeks of the drug, my feet swelled...
Hi have taken this for 3 weeks for bone protection & am wondering if it's the cause of sudden onset...
bags under my eyes and swelling on both my feet. Has anyone else experienced this? Is it a common...
made me feel wonderful --- as well as very grateful to my honey. While I couldn’t find anything in...